Alert archive / Texas / Wind Advisories in 2012

Wind Advisory 4, NWS Lubbock, TX

February 20, 201212 counties in Texas

NWS Lubbock, TX issued this wind advisory at Feb 20, 2012, 3:31 AM CST for 12 counties in Texas. It took effect at Feb 20, 2012, 10:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2012, 3:31 AM CST (09:31 UTC)
In effect from
Feb 20, 2012, 10:00 AM CST
Expired
Feb 20, 2012, 6:00 PM CST
In force
8 hr
Issued by
NWS Lubbock, TX

Counties Cochran County, TX, Crosby County, TX, Dickens County, TX, Garza County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lubbock County, TX, Lynn County, TX, Stonewall County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 38 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2012-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2012-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1853 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

598 
WWUS74 KLUB 200931
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
331 AM CST MON FEB 20 2012

TXZ021>024-027>030-033>036-202200-
/O.UPG.KLUB.HW.A.0002.120220T1600Z-120221T0000Z/
/O.NEW.KLUB.HW.W.0002.120220T1600Z-120221T0000Z/
/O.NEW.KLUB.DU.Y.0002.120220T1600Z-120221T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...CROSBYTON...RALLS
331 AM CST MON FEB 20 2012

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
CST THIS EVENING...
...BLOWING DUST ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING. A BLOWING DUST ADVISORY HAS ALSO BEEN ISSUED. THIS
BLOWING DUST ADVISORY IS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN
EFFECT. 

* TIMING...HIGH WINDS ARE EXPECTED TO DEVELOP LATE MONDAY 
  MORNING AND PERSIST THROUGH MONDAY AFTERNOON BEFORE 
  DIMINISHING MONDAY EVENING. 

* WINDS...WESTERLY WINDS WILL BECOME SUSTAINED AT SPEEDS BETWEEN
  30 AND 45 MPH WITH GUSTS AROUND 60 MPH. TRAVEL ON NORTH TO SOUTH
  ORIENTED ROADS WILL BE THE MOST DIFFICULT.

* VISIBILITY...BLOWING DUST IS EXPECTED TO REDUCE VISIBILITIES TO
  BELOW ONE MILE. LOCALIZED AREAS NEAR DUST SOURCES WILL LIKELY
  EXPERIENCE VISIBILITY DROPPING TO A FEW HUNDRED FEET.

* IMPACTS...WINDS MAY RESULT IN DAMAGE ON MONDAY...ESPECIALLY TO
  LIGHT STRUCTURES AND UTILITIES. DANGEROUS TRAVEL CONDITIONS ARE
  EXPECTED...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH-SOUTH
  ORIENTED ROADS AND HIGHWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$

TXZ025-026-031-032-037-039>042-202200-
/O.UPG.KLUB.HW.A.0002.120220T1600Z-120221T0000Z/
/O.NEW.KLUB.HW.W.0002.120220T1600Z-120221T0000Z/
HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS...
MATADOR...ROARING SPRINGS...PADUCAH...DICKENS...SPUR...PLAINS...
DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST
331 AM CST MON FEB 20 2012

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...HIGH WINDS ARE EXPECTED TO DEVELOP LATE MONDAY 
  MORNING AND PERSIST THROUGH MONDAY AFTERNOON BEFORE 
  DIMINISHING MONDAY EVENING. 

* WINDS...WESTERLY WINDS WILL BECOME SUSTAINED AT SPEEDS BETWEEN
  30 AND 45 MPH WITH GUSTS AROUND 60 MPH. DANGEROUS TRAVEL
  CONDITIONS ARE EXPECTED...ESPECIALLY FOR HIGH PROFILE VEHICLES
  ON NORTH-SOUTH ORIENTED ROADS AND HIGHWAYS.

* IMPACTS...WINDS MAY RESULT IN DAMAGE ON MONDAY...ESPECIALLY TO
  LIGHT STRUCTURES AND UTILITIES. ARES OF BLOWING DUST WITH
  SIGNIFICANTLY REDUCED VISIBILITY ARE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ038-043-044-202200-
/O.UPG.KLUB.HW.A.0002.120220T1600Z-120221T0000Z/
/O.NEW.KLUB.WI.Y.0004.120220T1600Z-120221T0000Z/
KING-KENT-STONEWALL-
INCLUDING THE CITIES OF...GUTHRIE...JAYTON...ASPERMONT
331 AM CST MON FEB 20 2012

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...HIGH WINDS ARE EXPECTED TO DEVELOP LATE MONDAY 
  MORNING AND PERSIST THROUGH MONDAY AFTERNOON BEFORE 
  DIMINISHING MONDAY EVENING. 

* WINDS...WESTERLY WINDS WILL BECOME SUSTAINED AT SPEEDS BETWEEN
  25 AND 35 MPH WITH GUSTS AROUND 50 MPH.

* IMPACTS...WINDS MAY RESULT IN DAMAGE ON MONDAY...ESPECIALLY TO
  LIGHT STRUCTURES AND UTILITIES. AREAS OF BLOWING DUST ARE
  EXPECTED TO DEVELOP WITH THESE WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
499 
WWUS74 KLUB 202142
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
342 PM CST MON FEB 20 2012

TXZ033>036-210000-
/O.CAN.KLUB.HW.W.0002.000000T0000Z-120221T0000Z/
/O.CAN.KLUB.DU.Y.0002.000000T0000Z-120221T0000Z/
/O.EXA.KLUB.WI.Y.0004.000000T0000Z-120221T0000Z/
COCHRAN-HOCKLEY-LUBBOCK-CROSBY-
INCLUDING THE CITIES OF...MORTON...LEVELLAND...LUBBOCK...SLATON...
WOLFFORTH...CROSBYTON...RALLS
342 PM CST MON FEB 20 2012

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...
...BLOWING DUST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. THE BLOWING DUST ADVISORY
HAS BEEN CANCELLED. 

* TIMING...HIGH WINDS ARE EXPECTED TO SLOWLY DIMINISH EARLY THIS
  EVENING.

* WINDS...WESTERLY WINDS BETWEEN 25 AND 35 MPH WITH GUSTS AROUND
  45 MPH ARE EXPECTED. TRAVEL ON NORTH TO SOUTH ORIENTED ROADS WILL BE THE
  MOST DIFFICULT.

* IMPACTS...WINDS MAY RESULT IN LOCALIZED AREAS OF BLOWING DUST.
  WEAKENED OR LIGHT STRUCTURES MAY BE FURTHER DAMAGED. DIFFICULT
  TRAVEL CONDITIONS ARE EXPECTED...ESPECIALLY FOR HIGH PROFILE
  VEHICLES ON NORTH-SOUTH ORIENTED ROADS AND HIGHWAYS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ021>024-027>030-202245-
/O.CAN.KLUB.HW.W.0002.000000T0000Z-120221T0000Z/
/O.CAN.KLUB.DU.Y.0002.000000T0000Z-120221T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY
342 PM CST MON FEB 20 2012

...HIGH WIND WARNING IS CANCELLED...
...BLOWING DUST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE HIGH
WIND WARNING. THE BLOWING DUST ADVISORY HAS BEEN CANCELLED. 

WINDS WILL CONTINUE TO SUBSIDE THROUGH EARLY EVENING. WIND SPEEDS
WILL GENERALLY BE LESS THAN 35 MPH. 

$$

TXZ037-039>042-210000-
/O.CAN.KLUB.HW.W.0002.000000T0000Z-120221T0000Z/
/O.EXA.KLUB.WI.Y.0004.000000T0000Z-120221T0000Z/
DICKENS-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...DICKENS...SPUR...PLAINS...DENVER CITY...
BROWNFIELD...TAHOKA...ODONNELL...POST
342 PM CST MON FEB 20 2012

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

* TIMING...HIGH WINDS ARE EXPECTED TO SLOWLY DIMINISH EARLY THIS
  EVENING. 

* WINDS...WESTERLY WINDS WILL BETWEEN 25 AND 35 MPH WITH GUSTS
  AROUND 45 MPH ARE EXPECTED.

* IMPACTS...WINDS MAY RESULT IN DAMAGE TO WEAKENED OR LIGHT
  STRUCTURES. AREAS OF BLOWING DUST WILL BE ACCOMPANIED BY THESE
  WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ025-026-031-032-202245-
/O.CAN.KLUB.HW.W.0002.000000T0000Z-120221T0000Z/
HALL-CHILDRESS-MOTLEY-COTTLE-
INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS...
MATADOR...ROARING SPRINGS...PADUCAH
342 PM CST MON FEB 20 2012

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS WILL CONTINUE TO SUBSIDE THROUGH EARLY EVENING. WIND SPEEDS
WILL GENERALLY BE LESS THAN 35 MPH. 

$$

TXZ038-043-044-210000-
/O.CON.KLUB.WI.Y.0004.000000T0000Z-120221T0000Z/
KING-KENT-STONEWALL-
INCLUDING THE CITIES OF...GUTHRIE...JAYTON...ASPERMONT
342 PM CST MON FEB 20 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...HIGH WINDS ARE EXPECTED TO SLOWLY DIMINISH EARLY THIS
  EVENING. 

* WINDS...WESTERLY WINDS BETWEEN 25 AND 35 MPH WITH GUSTS AROUND
  45 MPH ARE EXPECTED.

* IMPACTS...WINDS MAY RESULT IN DAMAGE TO WEAKENED OR LIGHT
  STRUCTURES. AREAS OF BLOWING DUST ARE EXPECTED TO ACCOMPANY THESE
  WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
660 
WWUS74 KLUB 210001
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
601 PM CST MON FEB 20 2012

TXZ033>044-210115-
/O.EXP.KLUB.WI.Y.0004.000000T0000Z-120221T0000Z/
COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-
GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...MORTON...LEVELLAND...LUBBOCK...SLATON...
WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR...GUTHRIE...
PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST...
JAYTON...ASPERMONT
601 PM CST MON FEB 20 2012

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

SUSTAINED WIND SPEEDS HAVE FALLEN BELOW 30 MPH AND WILL QUICKLY
DIMINISH FURTHER AFTER SUNSET. THUS THE WIND ADVISORY HAS BEEN
ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Feb 19, 11:48 PM CST, 3 hours 43 minutes earlier.

Area forecast discussion, Feb 19, 11:48 PM CST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1148 PM CST SUN FEB 19 2012

.DISCUSSION...
LATEST GUIDANCE SUPPORTS EARLIER FORECASTS FOR A VERY WINDY/
POSSIBLE HIGH WIND DAY ON MONDAY. FEW CHANGES NEEDED. MINOR
EARLIER ADJUSTMENT TO THE LOW CLOUD TRENDS WHICH INCREASED QUICKLY
INTO THE CENTRAL SOUTH PLAINS AND PANHANDLE DURING THE EVENING.
STRATUS LAYER SHOULD SHRED OFF TO THE EAST AGAIN OVERNIGHT. RMCQUEEN

&&

.AVIATION...
LOW CLOUDS HAVE REMAINED PERSISTENT ALL EVENING NORTHERN ROLLING
PLAINS THOUGH LIFTED TO THE TOP OF THE MVFR RANGE. AN LIFR DECK
FORMED RAPIDLY ON THE CAP-ROCK INTO KLBB AND HAVE PERSISTED UNTIL
JUST RECENTLY WITH SIGNS OF VEERING LOW LEVEL FLOW. EXPECT THE
CLOUDS NEAR KLBB TO SHRED AS WINDS BECOME SOUTH-SOUTHWESTERLY IN
THE NEXT HOUR OR TWO. SURFACE VISIBILITIES AT KLBB A BIT OF A
CHALLENGE BUT BELIEVE LESS LIKELIHOOD OF LOWER VSBYS WITH THE
SOUTHWEST COMPONENT WINDS AS WELL. LIFR DECK REMAINS POSSIBLE YET
AT KCDS LATER TONIGHT INTO EARLY MONDAY. ALOFT...WE ARE WATCHING A
50KT LOW LEVEL JET JUST EAST OF KLBB THAT WILL PASS FURTHER EAST
LATER TONIGHT. LLWS ENDING AT KLBB EARLY AND CONTINUING AT KCDS
UNTIL CLOSE TO DAYBREAK MONDAY...THOUGH DID NOT END WITH A CHANGE
GROUP. WILL ALLOW NEXT SHIFT TO DETERMINE ENDING OF EVENT. STRONG
SURFACE WINDS WILL FOLLOW AFTER A BRIEF MID-MORNING LULL. LATEST
GUIDANCE SUPPORTS AT LEAST SUSTAINED 30 KTS BOTH SITES MONDAY
AFTERNOON WITH EXPECTED LOW VISIBILITIES FROM BLOWING DUST
ESPECIALLY AT KLBB. WINDS SHOULD DROP QUICKLY MONDAY EVENING.
RMCQUEEN

&&

.PREV DISCUSSION... /ISSUED 609 PM CST SUN FEB 19 2012/

AVIATION...
MVFR STRATUS CLOUDS AROUND KCDS CONTINUE TO ERODE MORE SLOWLY THAN
EXPECTED. SEEING SOME EVIDENCE THAT THESE CLOUDS MAY PERSIST
FURTHER INTO THE NIGHT...THOUGH WE WILL CONTINUE TO INDICATE AT
LEAST A TEMPORARY BREAK DURING THE EVENING BEFORE THE LAYER
RETREATS/OR REFORMS INTO AN IFR LAYER LATER TONIGHT. STRATOCUMULUS
CONTINUES TO PERSIST MAINLY JUST NORTH AND EAST OF KLBB AS WELL
THOUGH APPEARS UNLIKELY TO REDEVELOP A CEILING AT KLBB AT LEAST
EARLY THIS EVENING. STRONG WESTERLY DOWNSLOPE WINDS DEVELOPING
LATER IN THE TAF PERIODS STILL APPEARS LIKELY AS A STRONG STORM
PULLS EAST THROUGH EASTERN COLORADO INTO WESTERN KANSAS. WIND
SPEEDS LIKELY TO BE 30KTS OR GREATER AND AN AIRPORT WIND WARNING
FOR KLBB IS PROBABLE. THESE WINDS WILL GENERATE AREAS OF WIDESPREAD
BLOWING DUST ON THE CAPROCK WITH VISIBILITIES LIKELY AT LEAST DOWN
TO THE 3 TO 5 MILE RANGE. WILL TAKE A CLOSER LOOK AFTER THE 00Z
GUIDANCE RUN TO SEE IF WE CAN NARROW INTO A TIGHTER SLOT WITH
LOWER VISIBILITIES AT KLBB. RMCQUEEN

PREV DISCUSSION... /ISSUED 311 PM CST SUN FEB 19 2012/

SHORT TERM...
MAIN CONCERN REVOLVES AROUND A WIND/DUST EVENT /ALONG WITH CRITICAL
FIRE WEATHER/ THAT WILL UNFOLD TOMORROW.

BEFORE THEN...LOW CLOUDS HAVE BEEN SLOW TO DEPART THE AREA
TODAY...BUT ROUGHLY THE WESTERN THIRD OF THE CWA IS NOW CLOUD FREE
AS OF 20Z. EXPECT THIS CLEARING TREND TO CONTINUE THROUGH THE
EVENING...THOUGH WE COULD AGAIN SEE LOW CLOUDS AND PATCHY FOG VISIT
AT LEAST THE EASTERN HALF OF THE AREA BRIEFLY LATER TONIGHT AS
BACKED SFC FLOW PERSISTS WITHIN RELATIVELY MOIST PBL.

ATTENTION WILL THEN TURN TO A MID-LEVEL TROUGH THAT WILL DEEPEN
INTO A CLOSED LOW ACROSS COLORADO EARLY TOMORROW AND THEN TRANSLATE
ACROSS KANSAS DURING THE AFTERNOON. THIS WILL CAUSE THE
LOW/MID-LEVEL HIGH GRADIENTS TO TIGHTEN ACROSS THE AREA...WITH A 700
MB JET OF 45-50+ KTS AND 500 JET AOA 100 KTS TO PIVOT ACROSS THE FA
FROM LATE MONDAY MORNING THROUGH MONDAY AFTERNOON. 12Z GFS AND NAM
TENDED TO FAVOR LOCATIONS FROM LBB NORTHWARD FOR THE STRONGEST
WINDS...THOUGH THE 18Z NAM MAY BE JUST A TOUCH FURTHER SOUTH. AT THE
SFC...A PACIFIC COLD FRONT WILL MOVE THROUGH DURING THE MORNING
HOURS...WITH WINDS SWINGING AROUND TO THE WEST AND INCREASING
MARKEDLY IN ITS WAKE. GIVEN DEEP MIXING TO AROUND 700 MB AND STRONG
SUBSIDENCE IN THE WAKE OF THE UL TROUGH...MOST...IF NOT ALL...OF THE
FA SHOULD EXPERIENCE STRONG WINDS /30-45 MPH WITH SOME GUSTS AOA 60
MPH/. STILL...GIVEN SOME UNCERTAINTY WITH THE SOUTHERN EXTENT OF THE
STRONGEST WINDS HAVE DECIDED TO MAINTAIN THE HIGH WIND WATCH
AREAWIDE FOR NOW AND DEFER THE WARNING/ADVISORY DECISION TO LATER
SHIFTS. IN ADDITION TO THE WIND...PLENTY OF BLDU WILL BE KICKED UP
AND THAT MAY REQUIRE ADDITIONAL HEADLINES. FOR NOW...HAVE ADDED
PATCHY BLDU TO THE NW ZONES BEFORE MIDDAY MONDAY WHILE MAINTAINING
AREAS OF BLDU ACROSS THE ENTIRE FA FOR THE 18-00Z TIME-FRAME. ALL
SAID...IT SHOULD BE A GOOD OLD FASHION DUSTER. WINDS WILL RAPIDLY
DECREASE LATE MONDAY AFTERNOON/EVENING AS THE STORM SYSTEM AND
STRONGEST WIND FIELDS SHIFT EAST OF THE AREA.

REGARDING TEMPERATURES...BREEZY CONDITIONS ALONG WITH RESIDUAL
LOW-LEVEL MOISTURE SHOULD KEEP THEM FROM FALLING TOO MUCH...WITH
LOWS EXPECTED TO RESIDE MOSTLY IN THE 30S TO LOWER 40S EAST. MONDAY
WILL BRING A DECENT TEMPERATURE GRADIENT ACROSS THE AREA WITH HIGHS
RANGING FROM THE LOWER 50S ACROSS THE NORTHWEST ZONES TO NEAR THE 70
DEGREE MARK ACROSS THE FAR SOUTHEAST.

LONG TERM...
PRETTY QUIET WEEK SHAPING UP AFTER MONDAYS WIND EVENT. COULD BE A
BIT BREEZY AT TIMES UNDER NWLY FLOW ALOFT. WILL HAVE TO WATCH A
TROUGH MOVING THROUGH THAT NWLY FLOW AS IT APPROACHES THE REGION
THURSDAY. STILL LOOKS LIKE PRECIP ASSOCIATED WITH IT WILL BE
CONFINED TO OROGRAPHICALLY INDUCED AREAS OF THE ROCKIES AND
POSSIBLY CNTL HIGH PLAINS...ALTHOUGH MOS POPS CONTINUE TO CREEP
TOWARD 15 PCT FOR THE SOUTH PLAINS. COLD FRONT ASSOCIATED WITH
THIS TROUGH NOT TERRIBLY COLD...BUT THE PRESSURE GRADIENT BEHIND
IT AS HIGH PRESSURE BUILDS IN FROM THE NW MAY VERY WELL RESULT IN
WINDY CONDITIONS IN THE THURSDAY TO THURSDAY NIGHT TIME FRAME.

FIRE WEATHER...
EXPECT WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP ACROSS
MOST...IF NOT ALL...OF THE FA MONDAY AS A DYNAMIC STORM SYSTEM MOVES
BY TO THE NORTH OF THE AREA. OVERALL WEATHER PATTERN CLOSELY
RESEMBLES THAT OF THE SOUTHERN PLAINS WILDFIRE OUTBREAK
COMPOSITES...THOUGH WITH A FEW CAVEATS. THIS PATTERN WILL ENSURE
THAT THE ENTIRE FA DOES SEE SUSTAINED WESTERLY WINDS OF 25 TO 40 MPH
AT THE 20 FT LEVEL. HOWEVER...ALL BUT PERHAPS THE WESTERN MOST ZONES
WILL SEE GOOD TO EXCELLENT RH RECOVERY TONIGHT. THIS WILL BE
FOLLOWED BY A PACIFIC FRONT THAT WILL MOVE THROUGH MONDAY MORNING
AND VEER THE WINDS TO WESTERLY AND USHER IN MUCH DRIER AIR...THOUGH
IT WILL ALSO TEMPER THE WARMING SOMEWHAT AS IT FLATTENS THE 850 MB
THERMAL RIDGE. THIS SHOULD KEEP TEMPERATURES AT OR SLIGHTLY BELOW
NORMAL FOR ALL BUT THE ROLLING PLAINS WHERE THEY MAY CLIMB TO AROUND
5 DEGREES ABOVE AVERAGE. STILL...THE EXTENT OF THE DRYING BEHIND THE
FRONT SHOULD ALLOW MOST OR ALL OF THE AREA TO EXPERIENCE AFTERNOON
HUMIDITIES IN THE 10 TO 15 PERCENT RANGE. THE ONLY QUESTION MARK
APPEARS TO BE ACROSS THE FAR NORTHERN ZONES WHERE HUMIDITIES MAY
PLATEAU RIGHT AROUND 15 PERCENT. REGARDLESS...HAVE DECIDED TO
UPGRADE THE FWA TO A RFW FOR THE WHOLE REGION GIVEN THE MAGNITUDE OF
THE WINDS. THAT SAID...THE RELATIVELY COOL TEMPERATURES /COMPARED TO
AVERAGE/...MOIST START TO THE DAY...AND RELATIVELY GOOD STATE OF THE
FUELS /GIVEN THE RECENT COOL AND MOIST STRETCH/ ARGUE FOR A DECREASED
FIRE THREAT THAN MIGHT OTHERWISE BE EXPECTED GIVEN THE PATTERN.
ALSO...WE SHOULD SEE A RELATIVELY SHORT BURNING PERIOD AS IT WILL
TAKE SOME TIME FOR THE LIGHT FUELS TO DRY INITIALLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        33  53  22  61  28 /   0   0   0   0   0
TULIA         37  54  20  62  28 /   0   0   0   0   0
PLAINVIEW     38  56  24  62  27 /   0   0   0   0   0
LEVELLAND     37  58  24  65  30 /   0   0   0   0   0
LUBBOCK       38  59  25  66  30 /   0   0   0   0   0
DENVER CITY   37  60  25  67  32 /   0   0   0   0   0
BROWNFIELD    38  61  25  67  31 /   0   0   0   0   0
CHILDRESS     42  59  28  65  32 /   0  10   0   0   0
SPUR          40  64  26  68  33 /   0   0   0   0   0
ASPERMONT     42  69  28  68  35 /   0  10   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM TO 8 PM CST MONDAY FOR THE FOLLOWING
ZONES: TXZ021>044.

HIGH WIND WATCH FROM 10 AM CST MONDAY THROUGH MONDAY AFTERNOON
FOR THE FOLLOWING ZONES: TXZ021>044.

&&

05/99/05
Hazardous weather outlook, Feb 20, 3:30 AM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
330 AM CST MON FEB 20 2012

TXZ021>044-210930-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
330 AM CST MON FEB 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

WIND AND FIRE WEATHER

WESTERLY WINDS WILL INCREASE TO SUSTAINED SPEEDS OF 30 TO 45 MPH
TODAY WITH A FEW DAMAGING GUSTS OVER 60 MPH POSSIBLE. THESE WINDS
WILL RESULT IN AREAS OF BLOWING DUST WHICH WILL REDUCE THE
VISIBILITY AND WILL ALSO COMBINE WITH SEASONABLY MILD AND VERY DRY
CONDITIONS TO CREATE CRITICAL FIRE WEATHER. A HIGH WIND WARNING IS
IN EFFECT FOR ALL AREAS EXCEPT THE SOUTHERN ROLLING PLAINS. A
BLOWING DUST ADVISORY IS IN EFFECT FOR THE EXTREME SOUTHWESTERN
PANHANDLE AND THE NORTHWESTERN SOUTH PLAINS. A RED FLAG WARNING IS
IN EFFECT FOR THE ENTIRE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 3:31 AM CSTBlowing Dust AdvisoryLUBBailey, Briscoe, Castro, Cochran, Crosby, Floyd and 6 more12 hr
Feb 20, 3:31 AM CSTHigh Wind WarningLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 15 more12 hr

Nearby

Wind Advisories in Texas, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.